It is possible to prevent a death from an opioid overdose. All you need is to be prepared. Meaning – know the medication that can do it, obtain it before you need it, and know when and how to use it. Ahead of time. Time is of the essence. Every second counts.
It’s Not Just Addicts That May OD
Accidents happen. Small children accidentally swallow pills. People take others’ medication by mistake. If you have any opioids in the house – prescription or not, being prepared can save a life. Read on.
It is Naloxone, specifically designed to rapidly reverse opioid overdose (read more…). There are different forms and use methods, and you will need to familiarize yourself with the kit you obtain.
Where To Get It
You can purchase it online (search for “how to get naloxone”), but you can also get it free of charge at addiction treatment centers (you can get it from us during our normal operating hours). Have at least one rescue kit ready – and make sure you know how to use it.
When To Use It – Overdose Symptoms
There are many, but the main signs are:
- The person is unresponsive
- Breathing is not normal, very slow, or has stopped
- Pin-point sized pupils
- Bluish lips and nose
Time Is Of The Essence – Have The Resolve To Act
Opioid overdose is life-threatening and requires immediate emergency attention. You need to be ready and know what to do. There are different Naloxone rescue kits – make sure you understand the instructions for your kit well in advance so that no time is wasted. Most importantly, you need to be mentally prepared to use it.
We Hope This Helps – but…
Saving a life matters. But it is better not to find yourself in a situation where someone’s life depends on how fast you act, or how prepared you are. If you think you, or someone you know, may succumb to an opioid overdose, don’t hesitate to contact us – we know what can be done so there will be no emergencies.